Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 38, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 9, 2011, 3:19 AM CST for Kemper County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2011, 3:19 AM CST (09:19 UTC)
- Expired
- Mar 9, 2011, 6:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 135 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 5:40 AM CST | FLASH FLOOD | Porterville, MS | PORTERVILLE RD WAS FLOODED IN SOUTHEASTERN KEMPER COUNTY. WATER WAS REPORTED OVER A FEW OTHER ROADS ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 141 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 542 m²/s²
- 0-3 km storm-relative helicity
- 664 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
999
WGUS54 KJAN 090919
FFWJAN
MSC069-091215-
/O.NEW.KJAN.FF.W.0038.110309T0919Z-110309T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
319 AM CST WED MAR 9 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PRESTON...
* UNTIL 615 AM CST
* AT 318 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
6 MILES NORTHWEST OF PRESTON TO 21 MILES SOUTHWEST OF
DAMASCUS...MOVING EAST AT 20 MPH. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN
THE PAST SIX HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUFF
SPRINGS...LIBERTY...DE KALB...PRISMATIC...BLACKWATER...OAK
GROVE...ELECTRIC MILLS...PORTERVILLE AND TAMOLA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3258 8838 3258 8839 3258 8891 3293 8890
3292 8834
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 8:25 PM CST, 6 hours 54 minutes earlier.
Area forecast discussion, Mar 8, 8:25 PM CST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CST TUE MAR 8 2011
.UPDATE...TORNADO WATCH NUMBER 44 RECENTLY ISSUED TO REPLACE
EXPIRING WATCH NUMBER 42...LASTING THROUGH 3 AM. IN ADDITION TO
REPLACING COUNTIES IN PREVIOUS WATCH AROUND A TIER OF COUNTIES AND
PARISHES WERE ADDED ON THE NORTH SIDE OF THE PREVIOUS NORTHERN WATCH
FRINGE. PRODUCTS UPDATED AND RESENT TO REFLECT THE WATCH.
CURRENTLY WATCHING WARM FRONT EXTENDING FROM NORTHWEST TO SOUTHEAST
(FROM FAR SOUTHEAST MS TO NORTH CENTRAL LA). THIS BOUNDARY HAS
PREVIOUSLY BEEN ANCHORED PRETTY SOLIDLY BY HEAVY RAIN CONVECTIVE
CLUSTER OVER SE LA AND SE MS. HOWEVER...THIS CLUSTER HAS RECENTLY
BROKEN UP AND IS ALLOWING WARM FRONT TO PROGRESS NORTH MORE RAPIDLY.
AMPLE LOW LEVEL MOISTURE (MID TO UPPER 60S DEWPOINTS) EXISTS SOUTH
OF THE WARM FRONT...AND THIS IS EXPECTED TO SPILL NORTH TOWARDS
HEART OF THE REGION OVERNIGHT...INCREASING SEVERE RISK. THIS EVENING
THE WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL PRIMARILY BE
TRIGGERED ISENTROPICALLY ATOP THIS WARM FRONT...BUT ANTICIPATE A
LARGE AXIS OF HEAVY RAIN AND STORMS EXTENDING SOUTH OF THE WARM
FRONT TO EVOLVE AND TRANSLATE EAST ACROSS THE ARKLAMISS OVERNIGHT
AND INTO EARLY WEDNESDAY MORNING.
PREVIOUS FORECAST MORE OR LESS ON TRACK AS MUCH OF THE REGION/S WX
IN THE EXTREME SHORT TERM IS BEING CONTROLLED BY COMPLICATED
MESOSCALE FACTORS. /BB/
&&
.AVIATION...FLIGHT CATS WILL BE PRIMARILY MVFR (TO LOCALLY IFR)
THROUGH THE NIGHT AND INTO WEDNESDAY MORNING AS A COLD FRONT COMES
INTO THE REGION AND PRODUCES LOW CLOUDS...AS WELL AS SHOWERS AND
THUNDERSTORMS. SOME OF THE THUNDERSTORMS THROUGH MIDDAY TOMORROW
COULD BE STRONG TO SEVERE AND THUS CAPABLE OF PRODUCING MAJOR
TURBULENCE. SOUTHEAST TO SOUTH WINDS TONIGHT WILL GUST UP TO 20 MPH
AT TIMES...WITH WINDS SHIFTING TO THE WEST AND NORTHWEST IN THE
MORNING THROUGH MIDDAY HOURS TOMORROW. EXPECT SKIES TO MAINLY
IMPROVE TO VFR AFTER FROPA...ALTHOUGH CLOUDS WILL STILL ABOUT AND
SOME CEILINGS (PARTICULARLY NORTH OF I-20) MAY SNEAK BELOW 3 KFT AT
TIMES. /BB/
&&
.PREV DISCUSSION... /ISSUED 441 PM CST TUE MAR 8 2011/
DISCUSSION...HIGH-END SEVERE WEATHER AND FLASH FLOODING IS STILL
ANTICIPATED THROUGH TONIGHT AND INTO TOMORROW MORNING. FORECAST
THINKING IS STILL ABOUT THE SAME...WITH THE GREATEST RISK FOR SEVERE
WEATHER ALONG AND WEST OF THE MS RIVER EXTENDING SOUTHEAST ACROSS
SOUTH CENTRAL MS...AND THE GREATEST RISK FOR FLASH FLOODING ALONG
AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY.
A WARM FRONT REMAINS DRAPED ACROSS THE ARKLAMISS THIS AFTN WITH SFC
DEWPOINTS STILL IN THE LOWER 50S ALONG THE HWY 82 CORRIDOR FROM GWO
TO GTR...WHILE UPPER 60S DEWPOINTS WERE SURGING INLAND AND
APPROACHING THE NATCHEZ AREA PRIOR TO SUNSET. SCATTERED MOSTLY
ELEVATED STORMS HAVE CONTINUED FOR MUCH OF THE DAY...BUT
SURFACE-BASED STORMS HAVE BEEN MOVING INTO THE HIGHWAY 84 CORRIDOR
WITH THE MOST INTENSE STORMS NOW APPROACHING THE COLUMBIA TO
HATTIESBURG AREA.
THE LATEST GUIDANCE INDICATES THE WARM SECTOR WILL CONTINUE TO SURGE
INLAND AND EXPECT MID 60S SFC DEWPOINTS WILL APPROACH THE I-20
CORRIDOR DURING THE NIGHT WITH MIXED LAYER CAPE EXCEEDING 700 J/KG...
GIVEN THE VERY STRONG SHEAR EXPECTED (0-1KM 35-40KTS, 0-6KM >50KTS)
AND HIGH VORTICITY GENERATION POTENTIAL OVER NE LA INTO SRN MS...WE
ARE STILL VERY CONCERNED WITH THE RISK FOR STRONG TORNADOES OVER SRN
AND WRN PORTIONS OF THE FORECAST AREA...WITH THE RISK DECREASING
SHARPLY OVER NC/NE PORTIONS OF MS ALONG THE HWY 82 CORRIDOR WHERE
INSTABILITY SHOULD REMAIN ELEVATED FOR THE MOST PART.
THE RISK FOR SEVERE WEATHER AND FLOODING WILL BECOME MOSTLY CONFINED
TO SOUTHEAST PORTIONS OF THE ARKLAMISS WEDNESDAY MORNING...WITH
DRIER CONDITIONS MOVING INTO THE ENTIRE AREA FOR THE AFTN. /EC/
HYDROLOGY...VERY STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATER
VALUES IN EXCESS OF 1.5 INCHES...A VERY RICH BOUNDARY LAYER...AND
INCREASINGLY DEEP MOISTURE PROFILES WILL SUPPORT INTENSE RAINFALL
RATES IN TSTM ACTIVITY...AS HAS ALREADY BEEN THE CASE OVER SC/SE MS.
DEEP LAYER WIND FIELDS BECOME MORE UNIDIRECTIONAL THROUGH THE NIGHT
AND WILL SUPPORT AN INCREASED POTENTIAL FOR TRAINING STORMS. HIGH
RES WRF OUTPUT INDICATES THE POTENTIAL FOR > 5 TO 7 INCHES OF
RAINFALL SOUTH OF I-20 OVER SC/SE MS TONIGHT INTO WED MORNING. THERE
ARE SOME INDICATIONS OF BI-MODAL QPF MAXES AS PRIMARY TROUGH AXIS
APPROACHES AND INCITES TSTM COMPLEX OVER WRN PORTIONS OF THE AREA
LATER THIS EVNG...WHILE THE COMPLEX OVER SC/SE MS REMAINS ANCHORED
THERE. THE OVERALL MODEL CONSENSUS SHOWS THAT THE CURRENT FLASH
FLOOD WATCH NEEDS TO BE EXPANDED A LITTLE FARTHER NW INTO NC MS AND
AMOUNTS HAVE BEEN BEEFED UP A BIT AS WELL. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 62 73 39 61 / 100 52 3 0
MERIDIAN 61 78 38 64 / 100 91 5 0
VICKSBURG 62 71 39 60 / 100 39 3 0
HATTIESBURG 63 81 42 65 / 100 96 2 0
NATCHEZ 60 69 40 60 / 100 46 2 0
GREENVILLE 57 64 38 58 / 100 20 4 0
GREENWOOD 55 68 37 57 / 100 32 6 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ026>033-
036>039-042>066-072>074.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ016-023>026.
AR...NONE.
&&
50Hazardous weather outlook, Mar 8, 3:59 PM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 359 PM CST TUE MAR 8 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047>049-053>056- 059>066-072>074-092200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY HIGH END SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG TORNADOES...AND FLASH FLOODING...WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS GREATER THAN 75 MPH...AND HAIL TO THE SIZE OF GOLF BALLS. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ018-019-025-027-034>037-041>045-050>052-057-058-092200- BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-SCOTT-NEWTON- LAUDERDALE-JASPER-CLARKE- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND WEDNESDAY SEVERE WEATHER AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS UP TO 60 MPH...AND HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ026-028>033-038-039-046-092200- GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON- NOXUBEE-KEMPER- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Local storm report, Mar 9, 2:35 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
235 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM FLASH FLOOD CLAYTON 31.72N 91.54W
03/09/2011 CONCORDIA LA LAW ENFORCEMENT
WATER WAS COVERING THE PARKING LOT AT CLAYTON PROJECT
&&
BKLocal storm report, Mar 9, 2:55 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND DMG 3 SW LEARNED 32.17N 90.58W
03/09/2011 HINDS MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON ERNIE MARTIN RD AND
HICKSTOWN RD. A MOBILE HOME HAD THE ROOF BLOWN OFF.
POSSIBLE TORNADO.
0134 AM TSTM WND DMG 2 N TERRY 32.13N 90.30W
03/09/2011 HINDS MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONT TERRY RD AND WYNNDALE
RD. POSSIBLE TORNADO.
&&Local storm report, Mar 9, 2:58 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
258 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD 1 W HEIDELBERG 31.89N 89.00W
03/09/2011 JASPER MS EMERGENCY MNGR
WATER OVER HIGHWAY 528.
0215 AM FLASH FLOOD 4 W HEIDELBERG 31.89N 89.06W
03/09/2011 JASPER MS EMERGENCY MNGR
WATER OVER COUNTY ROAD 528-18.
0230 AM FLASH FLOOD 1 W HEIDELBERG 31.89N 89.00W
03/09/2011 JASPER MS EMERGENCY MNGR
BRIDGE COLLAPSED ON COUNTY ROAD 528-30.
&&
MMELocal storm report, Mar 9, 3:00 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD QUITMAN 32.04N 88.72W
03/09/2011 CLARKE MS LAW ENFORCEMENT
SEVERAL RDS FLOODING IN TOWN WITH 6 HOMES TAKING ON
WATER.
&&Local storm report, Mar 9, 3:13 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
313 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 3 NW LORMAN 31.85N 91.09W
03/09/2011 JEFFERSON MS LAW ENFORCEMENT
A FEW POWER LINES DOWN ALONG HWY 552
&&Local storm report, Mar 9, 3:19 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
319 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HAIL 5 E SCOOBA 32.83N 88.39W
03/08/2011 E0.25 INCH KEMPER MS EMERGENCY MNGR
PEA SIZE HAIL REPORTED BY KEMPER EM
1015 AM HAIL BRANDON 32.28N 90.00W
03/08/2011 E0.25 INCH RANKIN MS EMERGENCY MNGR
PEA SIZE HAIL AT SHILOH PARK...REPORTED BY BRANDON EOC
0519 PM FLASH FLOOD COLUMBIA 31.26N 89.83W
03/08/2011 MARION MS EMERGENCY MNGR
WATER WAS BEGINNING TO FLOW INTO THE FRONT DOOR OF A
NURSING HOME WITH SANDBAGGING OCCURRING.
0556 PM HAIL 2 NW LUMBERTON 31.02N 89.48W
03/08/2011 E1.00 INCH LAMAR MS LAW ENFORCEMENT
0615 PM LIGHTNING PETAL 31.34N 89.25W
03/08/2011 FORREST MS EMERGENCY MNGR
LIGHTING STRUCK DIXIE ELECTRIC SUB STATION KNOCKING OUT
POWER IN THE AREA
0620 PM FLASH FLOOD LITTLE SPRINGS 31.40N 90.73W
03/08/2011 FRANKLIN MS EMERGENCY MNGR
SEVERAL LOW LYING RDS WERE UNDER WATER ACROSS THE SE/E
PORTION OF THE COUNTY.
0630 PM TSTM WND DMG 3 SW BAXTERVILLE 31.05N 89.63W
03/08/2011 LAMAR MS EMERGENCY MNGR
TREE DOWN ON LOST JOHN ROAD. TIME ESTIMATED FROM RADAR
0640 PM FLASH FLOOD BAXTERVILLE 31.08N 89.59W
03/08/2011 LAMAR MS EMERGENCY MNGR
HIGHWAY 13 REPORTED TO BE FLOODED NEAR BAXTERVILLE
0646 PM HAIL ROCK HILL 31.08N 89.31W
03/08/2011 E1.00 INCH FORREST MS EMERGENCY MNGR
0652 PM HAIL MCLAURIN 31.17N 89.22W
03/08/2011 E0.75 INCH FORREST MS EMERGENCY MNGR
0655 PM HAIL 4 SE HATTIESBURG 31.27N 89.26W
03/08/2011 E1.00 INCH FORREST MS EMERGENCY MNGR
0700 PM NON-TSTM WND DMG SOCIETY HILL 31.41N 89.89W
03/08/2011 JEFFERSON DAVIS MS EMERGENCY MNGR
TREE DOWN ACROSS HATHORN ROAD. TIME ESTIMATED.
0700 PM FLASH FLOOD BROOKHAVEN 31.58N 90.45W
03/08/2011 LINCOLN MS EMERGENCY MNGR
SEVERAL ROADS FLOODED AND ONE WATER RESCUE OF PERSON IN
STALLED CAR
0700 PM NON-TSTM WND DMG HEBRON 31.72N 89.95W
03/08/2011 JEFFERSON DAVIS MS EMERGENCY MNGR
TREE DOWN AT INTERSECTION OF HIGHWAY 42 AND OLD HEBRON
ROAD. TIME ESTIMATED.
0706 PM HEAVY RAIN 3 SW PURVIS 31.11N 89.44W
03/08/2011 M3.36 INCH LAMAR MS EMERGENCY MNGR
MEASURED AT COUNTY EOC
0713 PM HEAVY RAIN HATTIESBURG 31.31N 89.31W
03/08/2011 M2.65 INCH FORREST MS EMERGENCY MNGR
RAINFALL AMOUNT MEASURED AT COUNTY EOC IN AN HOUR AND A
HALF
0714 PM TSTM WND DMG 3 SW MONTICELLO 31.52N 90.15W
03/08/2011 LAWRENCE MS LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS CARMEL-NEW HOPE ROAD AND
OLIVAR WILSON ROAD.
0720 PM FLASH FLOOD BAXTERVILLE 31.08N 89.59W
03/08/2011 LAMAR MS EMERGENCY MNGR
4 TO 6 INCHES OF WATER OVER H. THOMAS RD IN SW LAMAR CO.
0725 PM FLASH FLOOD BROOKHAVEN 31.58N 90.45W
03/08/2011 LINCOLN MS EMERGENCY MNGR
COUNTY WIDE FLOODING BEGINGING TO OCCUR ON LOWER-LYING
COUNTY ROADS. CONDITIONS CONTINUE TO WORSEN.
0746 PM FLASH FLOOD MCLAURIN 31.17N 89.22W
03/08/2011 FORREST MS EMERGENCY MNGR
SEVERAL ROADS FLOODED IN THE COUNTY INCLUDING HIGHWAY 49
IN MCLAURIN
0746 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
03/08/2011 FORREST MS EMERGENCY MNGR
SEVERAL STREETS FLOODED WITH 3 BUILDINGS TAKING ON WATER
0755 PM FLASH FLOOD BROOKHAVEN 31.58N 90.45W
03/08/2011 LINCOLN MS EMERGENCY MNGR
NUMEROUS RDS ACROSS THE COUNTY HAVE BEEN FLOODED WITH
0756 PM HEAVY RAIN BROOKHAVEN 31.58N 90.45W
03/08/2011 M2.75 INCH LINCOLN MS BROADCAST MEDIA
REPORT JUST EAST OF BROOKHAVEN
0803 PM HEAVY RAIN BROOKHAVEN 31.58N 90.45W
03/08/2011 M3.75 INCH LINCOLN MS EMERGENCY MNGR
REPORT FROM BROOKHAVEN EOC
0809 PM HAIL ARCHIE 31.58N 91.97W
03/08/2011 E0.50 INCH CATAHOULA LA PUBLIC
0818 PM FLASH FLOOD MONTICELLO 31.55N 90.11W
03/08/2011 LAWRENCE MS LAW ENFORCEMENT
RD UNDER WATER IN TOWN WITH A CAR STALLED IN THE FLOOD
WATERS.
0830 PM FLASH FLOOD MENDENHALL 31.96N 89.87W
03/08/2011 SIMPSON MS LAW ENFORCEMENT
A PORTION OF HWY 13 UNDER WATER IN MENDENHALL.
0836 PM TSTM WND DMG PRENTISS 31.60N 89.87W
03/08/2011 JEFFERSON DAVIS MS BROADCAST MEDIA
TREES REPORTED DOWN BY FOX40
0930 PM FLASH FLOOD 3 NE PINOLA 31.91N 89.93W
03/08/2011 SIMPSON MS LAW ENFORCEMENT
A PORTION OF HWY 43 HAS 2-3 FT OF WATER COVERING THE RD.
0930 PM FLASH FLOOD SEMINARY 31.56N 89.50W
03/08/2011 COVINGTON MS LAW ENFORCEMENT
WATER OVER 3 RDS NEAR SEMINARY
0940 PM TSTM WND GST BRANDON 32.28N 90.00W
03/08/2011 E45.00 MPH RANKIN MS EMERGENCY MNGR
TREE DOWN ACROSS TRICKHAMBRIDGE ROAD
0955 PM FLASH FLOOD 2 NW FLORENCE 32.18N 90.15W
03/08/2011 RANKIN MS BROADCAST MEDIA
A PORTION OF CLEARY RD IS UNDER WATER.
1013 PM NON-TSTM WND DMG NEWTON 32.32N 89.16W
03/08/2011 NEWTON MS EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN ACROSS NEWTON COUNTY.
LIKELY A RESULT OF WET GROUND AND GUSTY WINDS.
1020 PM FLASH FLOOD TAYLORSVILLE 31.83N 89.43W
03/08/2011 SMITH MS LAW ENFORCEMENT
SEVERAL RDS IN TOWN ARE UNDER WATER
1031 PM FLASH FLOOD 1 N BAY SPRINGS 31.99N 89.28W
03/08/2011 JASPER MS EMERGENCY MNGR
WATER ENTERING ONE HOME ALONG HWY 15 JUST NORTH OF BAY
SPRINGS.
1045 PM FLASH FLOOD 3 NE COLLINS 31.67N 89.52W
03/08/2011 COVINGTON MS EMERGENCY MNGR
SEVERAL RDS FLOODED IN THE N PORTION OF THE COUNTY.
1059 PM HAIL JONESVILLE 31.62N 91.83W
03/08/2011 E1.00 INCH CATAHOULA LA LAW ENFORCEMENT
1120 PM FLASH FLOOD TAYLORSVILLE 31.83N 89.43W
03/08/2011 SMITH MS LAW ENFORCEMENT
FLOODING CONTIUES TO INUNDATE SEVERAL CITY ROADS BUT IS
SLOWLY RECEEDING.
1230 AM TSTM WND DMG 3 NW LORMAN 31.85N 91.09W
03/09/2011 JEFFERSON MS LAW ENFORCEMENT
A FEW POWER LINES DOWN ALONG HWY 552
0100 AM FLASH FLOOD ST. JOSEPH 31.92N 91.24W
03/09/2011 TENSAS LA LAW ENFORCEMENT
TWO STREETS ARE UNDER WATER IN TOWN AND ARE BLOCKED.
0111 AM TSTM WND DMG 3 SW LEARNED 32.17N 90.58W
03/09/2011 HINDS MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON ERNIE MARTIN RD AND
HICKSTOWN RD. A MOBILE HOME HAD THE ROOF BLOWN OFF.
POSSIBLE TORNADO.
0119 AM FLASH FLOOD HEIDELBERG 31.89N 88.99W
03/09/2011 JASPER MS EMERGENCY MNGR
WATER IS COVERING THREE STREETS IN HEIDELBERG WITH TWO
FEET OF WATER...INCLUDING CLAIBORNE RD...GULF AVE...AND
IRONWOOD.
0120 AM FLASH FLOOD JONESVILLE 31.62N 91.83W
03/09/2011 CATAHOULA LA LAW ENFORCEMENT
EXTENSIVE FLOODING IS OCCURRING IN THE CITY OF
JONESVILLE. WATER WAS ENTERING SEVERAL BUILDINGS AND
VEHICLES. NUMEROUS ROADS WERE FLOODED. OVER 10 INCHES OF
RAIN HAD BEEN MEASURED AT THE POLICE STATION.
0124 AM TSTM WND DMG 4 SE TERRY 32.06N 90.25W
03/09/2011 HINDS MS EMERGENCY MNGR
TREES DOWN ALONG OLD HIGHWAY 51 NEAR THE COPIAH COUNTY
LINE.
0130 AM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
03/09/2011 COPIAH MS EMERGENCY MNGR
TREE DOWN ON POWERLINES
0134 AM TSTM WND DMG 2 N TERRY 32.13N 90.30W
03/09/2011 HINDS MS EMERGENCY MNGR
TREES AND POWERLINES DOWN ALONG BLUEBIRD LANE NEAR TERRY
ROAD.
0134 AM TSTM WND DMG 2 N TERRY 32.13N 90.30W
03/09/2011 HINDS MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG TERRY RD AND WYNNDALE
RD. REPORT OF A ROOF OFF OF A HOUSE AND A CARPORT CAVED
IN. POSSIBLE TORNADO.
0134 AM TSTM WND DMG 2 N TERRY 32.13N 90.30W
03/09/2011 HINDS MS EMERGENCY MNGR
TREES DOWN ALONG OLD PORT GIBSON ROAD NEAR MT. MORIAH
ROAD.
0154 AM FLASH FLOOD YAZOO CITY 32.86N 90.41W
03/09/2011 YAZOO MS LAW ENFORCEMENT
GRAND AVE BETWEEN 7TH AND 11TH STREETS IS FLOODED AS WELL
AS THE PARK NEXT TO THE FOUCHE PARK APARTMENTS.
0155 AM FLASH FLOOD NATCHEZ 31.55N 91.39W
03/09/2011 ADAMS MS EMERGENCY MNGR
FLOODING AT TURTLE LANE DUE TO BLOCKED DRAIN. WATER GOT
INTO ONE OR TWO VEHICLES.
0208 AM TSTM WND DMG BRANDON 32.28N 90.00W
03/09/2011 RANKIN MS EMERGENCY MNGR
POWERLINES DOWN AT LUCKNEY ROAD AND MARY MILES DRIVE.
ALSO SOME MINOR TREE DAMAGE REPORTED IN AREA.
0215 AM FLASH FLOOD 1 W HEIDELBERG 31.89N 89.00W
03/09/2011 JASPER MS EMERGENCY MNGR
WATER OVER HIGHWAY 528.
0215 AM FLASH FLOOD 4 W HEIDELBERG 31.89N 89.06W
03/09/2011 JASPER MS EMERGENCY MNGR
WATER OVER COUNTY ROAD 528-18.
0230 AM FLASH FLOOD 1 W HEIDELBERG 31.89N 89.00W
03/09/2011 JASPER MS EMERGENCY MNGR
BRIDGE COLLAPSED ON COUNTY ROAD 528-30.
0230 AM FLASH FLOOD QUITMAN 32.04N 88.72W
03/09/2011 CLARKE MS LAW ENFORCEMENT
SEVERAL RDS FLOODING IN TOWN WITH 6 HOMES TAKING ON
WATER.
0233 AM FLASH FLOOD CLAYTON 31.72N 91.54W
03/09/2011 CONCORDIA LA LAW ENFORCEMENT
WATER WAS COVERING THE PARKING LOT AT CLAYTON PROJECT
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:02 PM CST | Flash Flood Warning | JAN | Lincoln | 118 min |
| Mar 8, 6:41 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 49 min |
| Mar 8, 6:42 PM CST | Flash Flood Warning | JAN | Forrest | 102 min |
| Mar 8, 7:01 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 20 min |
| Mar 8, 7:11 PM CST | Flash Flood Warning | JAN | Lamar, Marion | 84 min |
| Mar 8, 7:13 PM CST | Flash Flood Warning | JAN | Lawrence | 2 hr |
| Mar 8, 7:41 PM CST | Flash Flood Warning | JAN | Copiah, Simpson | 2 hr |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Leake | 8 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Leake | 9 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Attala | 37 hr |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Hinds, Rankin | 8 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Copiah, Simpson | 6 days |
| Mar 8, 8:29 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 46 min |
| Mar 8, 8:30 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 2 hr |
| Mar 8, 8:34 PM CST | River Flood Warning | JAN | Noxubee | 6 days |
| Mar 8, 9:00 PM CST | Flash Flood Warning | JAN | Smith | 2 hr |
| Mar 8, 9:18 PM CST | River Flood Warning | JAN | Covington, Jones | 48 hr |
| Mar 8, 9:23 PM CST | River Flood Warning | JAN | Forrest | 48 hr |
| Mar 8, 9:45 PM CST | Flash Flood Warning | JAN | Rankin, Simpson | 2 hr |
| Mar 8, 9:57 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 10 hr |
| Mar 8, 10:31 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 19 min |
| Mar 8, 10:32 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 118 min |
| Mar 8, 10:45 PM CST | Areal Flood Warning | JAN | Franklin, Lawrence, Lincoln | 4 hr |
| Mar 8, 10:56 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 35 min |
| Mar 8, 11:00 PM CST | Flash Flood Warning | JAN | Smith | 2 hr |
| Mar 8, 11:32 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 73 min |
| Mar 8, 11:38 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 52 min |
| Mar 9, 12:02 AM CST | Flash Flood Warning | JAN | Clarke, Lauderdale | 7 hr |
| Mar 9, 12:07 AM CST | Severe Thunderstorm Warning | JAN | Adams | 23 min |
| Mar 9, 12:18 AM CST | Flash Flood Warning | JAN | Claiborne, Jefferson, Warren | 3 hr |
| Mar 9, 12:28 AM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Mar 9, 12:40 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 65 min |
| Mar 9, 12:41 AM CST | Areal Flood Warning | JAN | Covington | 3 hr |
| Mar 9, 12:58 AM CST | Severe Thunderstorm Warning | JAN | Adams | 47 min |
| Mar 9, 1:04 AM CST | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 3 hr |
| Mar 9, 1:32 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Madison, Rankin, Simpson, Smith | 43 min |
| Mar 9, 1:46 AM CST | Tornado Warning | JAN | Rankin | 31 min |
| Mar 9, 2:02 AM CST | Flash Flood Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Simpson | 3 hr |
| Mar 9, 2:28 AM CST | Flash Flood Warning | JAN | Attala, Choctaw, Lowndes, Noxubee, Oktibbeha, Winston | 3 hr |
| Mar 9, 2:36 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 39 min |
| Mar 9, 2:43 AM CST | Flash Flood Warning | JAN | Newton, Scott, Smith | 3 hr |
| Mar 9, 3:03 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 3 hr |
| Mar 9, 3:09 AM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 2 hr |
| Mar 9, 3:24 AM CST | Flash Flood Warning | JAN | Adams | 2 hr |
| Mar 9, 3:59 AM CST | Areal Flood Warning | JAN | Holmes, Yazoo | 4 hr |
| Mar 9, 4:07 AM CST | Flash Flood Warning | JAN | Lamar, Marion | 4 hr |
| Mar 9, 4:31 AM CST | River Flood Warning | JAN | Forrest | 62 hr |
| Mar 9, 4:31 AM CST | River Flood Warning | JAN | Covington, Forrest | 52 hr |
| Mar 9, 4:35 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 25 min |
| Mar 9, 4:59 AM CST | Tornado Warning | JAN | Jones | 16 min |
| Mar 9, 5:03 AM CST | Flash Flood Warning | JAN | Franklin, Lawrence, Lincoln | 117 min |
| Mar 9, 5:17 AM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 3 hr |
| Mar 9, 5:47 AM CST | Areal Flood Warning | JAN | Newton, Scott, Simpson, Smith | 3 hr |
| Mar 9, 6:23 AM CST | River Flood Warning | JAN | Lowndes | 3 days |
| Mar 9, 6:44 AM CST | River Flood Warning | JAN | Madison, Yazoo | 10 days |
| Mar 9, 6:44 AM CST | River Flood Warning | JAN | Hinds, Warren | 9 days |
| Mar 9, 7:01 AM CST | Areal Flood Warning | JAN | Clarke, Lauderdale | 3 hr |
| Mar 9, 7:58 AM CST | Areal Flood Warning | JAN | Covington, Jasper, Jones | 3 hr |
| Mar 9, 9:56 AM CST | Areal Flood Warning | JAN | Lowndes | 12 hr |
| Mar 9, 10:20 AM CST | River Flood Warning | JAN | Franklin | 10 hr |
| Mar 9, 11:18 AM CST | River Flood Warning | JAN | Lawrence | 6 days |
| Mar 9, 11:21 AM CST | River Flood Warning | JAN | Simpson | 69 hr |
| Mar 9, 11:40 AM CST | River Flood Warning | JAN | Marion | 9 hr |
| Mar 9, 11:48 AM CST | River Flood Warning | JAN | Clarke | 70 hr |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.